Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Apr 4, 2021, 3:20 PM MDT for Baca County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2021, 3:20 PM MDT (21:20 UTC)
- Expired
- Apr 4, 2021, 4:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 209 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WWUS85 KPUB 042120
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
320 PM MDT Sun Apr 4 2021
COZ098-099-042200-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
320 PM MDT Sun Apr 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND EASTERN
BACA COUNTIES UNTIL 400 PM MDT...
At 319 PM MDT, Doppler radar was tracking a high based thunderstorm
near Walsh, or 12 miles west of The Saunders Elevator, moving
northeast at 25 mph.
Localized wind gusts up to 50 mph and lightning will be possible
with this storm.
Locations impacted include...
Walsh and Stonington.
LAT...LON 3701 10243 3717 10262 3774 10211 3768 10204
3735 10204
TIME...MOT...LOC 2119Z 238DEG 21KT 3744 10226
$$
KTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Apr 4, 12:34 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 4, 12:34 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1234 PM MDT Sun Apr 4 2021 .UPDATE... Issued at 1226 PM MDT Sun Apr 4 2021 Quick update out to issue a Red Flag Warning for Baca county. Dew points have fallen off into the upper 20s with humidity values between 12 and 15 percent across the southeast corner of the state. With gusty winds expected to continue with speeds to around 30 to 35 mph, and any moisture advection expected to be meager through the afternoon, have hoisted a Red Flag Warning Warning for Baca county through 7 PM this evening. Otherwise, package contains only minor adjustments to high temperatures to nudge them upward across the mountains and adjacent plains where downslope flow has quickly popped temperatures up into the 70s and lower 80s across the lower elevations with 50s and 60s across the mountain communities. Have already tied the record high temperature at KCOS (77 degrees set in 1959 and 1967) and have broken the old record (81 set in 1889, 1959 and 2000) in Pueblo with a new record high of 84 degrees. With a few more hours of heating to go, suspect all three climate sites (KCOS, KALS and KPUB) will warm a few degrees before all is said and done. -KT && .SHORT TERM...(Today and tonight) Issued at 349 AM MDT Sun Apr 4 2021 ... HOT ... Currently... A few high clouds were noted over the fcst area at 3AM, otherwise skies were clear. Temps were in the 40s to 50s over the plains with the warmest temps along the lower Ark Rvr valley. In the higher valleys temps were in the 40s with 30s in the mtns. Today... Record high temps are likely across the region. expect 80s across nearly all of the plains with 70s in the larger mtn valleys. Even the higher elevations of the mtns will be in the 40s. The following are record (R) highs for the date and forecasted (F) highs: KALS - R71/F72 KCOS - R77/F77 KPUB - R81/F85 The only issue which may allow for somewhat cooler temps is we should see more mid and high clouds move over the region today. A well defined lee trough is going to develop over the plains and we may see an isold thundershower extending from the Kim to S Prowers county region late this afternoon. Some isold thunder may also occur across the southern Sangres region. Any convection (thunder or no thunder) will likely produce virga and this could cause some likely strong gusty winds. Regarding Fire Weather...it will be windy east of the lee trough however RH values will likely only get down to a minimum of 15%. West of the lee trough RH values will be lower (single digit minimums), but the winds will be lighter. Overall, we may see near critical fire weather conditions over the far southeast plains, but highlights are not warranted at this time. Tonight... Dry and continued unseasonably warm. Mins will be in the 40s to around 50F plains...20s and 30s larger interior valleys. 20s in the mtns. .LONG TERM...(Monday through Saturday) Issued at 349 AM MDT Sun Apr 4 2021 Overall, the operational models are in agreement with the evolution of the upper pattern, however, there are differences with an upper storm system expected on Tuesday. The latest guidance and ensembles have trended south, and sped up a bit. This will likely play a role in fire weather conditions across the area for Tuesday. Monday and Tuesday...the main concern during this period will be the potential for dangerous fire weather conditions across southern Colorado as an upper storm system drops southeast out of the Pacific Northwest. Flow aloft on Monday will transition from west to southwesterly, and increase throughout the afternoon. Dry air will spread across the San Luis Valley, and across the Eastern Plains. Gusty winds are expected over the San Luis Valley, east into the southern I-25 corridor, where humidity values are expected to be under 15 percent. Issued a Fire Weather Watch from late Monday morning, into Monday evening for the San Luis Valley, Huerfano and western Las Animas Counties. Near critical fire weather conditions will also be possible over portions of Pueblo County, but coverage did not seem widespread enough to warrant a watch. This will need to be monitored. Further east, humidity values will be low, however, winds will be weaker, limiting the fire weather threat. Temperatures will once again be hot across the Plains with mid 80s to near 90. On Tuesday, the Pacific Northwest upper low is forecast to drop southeast across Colorado and into Kansas. Most model guidance has trended south, and sped up the storm system a bit. This will likely have an impact on several aspects of the forecast. One will be the potential for high fire danger. Based on the latest guidance, locations south of Highway 50 will see the greatest potential for high fire danger due to strong westerly winds and very low humidity values. In fact, the high fire danger could start early in the day. Temperatures will be another forecast challenge. A strong cold front is forecast to drop south into the Plains. The NAM and ECMWF have the front south across much of the Plains by mid afternoon, while the GFS is pushing into the Palmer Divide. Higher humidity values are expected behind the front, and depending on timing, may limit the high fire danger extent, especially north of Highway 50. Winds will be gusty behind the front, but humidity values are forecast to rise as well. Most models develop showers and possibly thunderstorms along the front, from the Palmer Divide, southeast across the Plains Tuesday afternoon and evening. Much uncertainty lies in this potential at this time. Afternoon highs will be front dependent as well. It does look like it will be about 10 to 15 degrees cooler with 70s across the Plains. The main thing for Monday and Tuesday will be the High Fire Danger. Continue to monitor the latest forecast trends for the latest info on the critical conditions. Wednesday through Saturday...the upper level low is forecast to shift east of the area Wednesday into Thursday with broad westerly flow developing across Colorado. Several disturbances embedded in the flow are possible with Mountain showers and possible thunderstorms during this period. Exact timing remains in question. Temperatures will remain mild with 70s to near 80 degrees expected throughout this period. Mozley && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1138 AM MDT Sun Apr 4 2021 Breezy west to northwest winds with gusts to 25 kts will continue at the KCOS and KPUB taf sites through the early afternoon with gusts decreasing some after 21z. KCOS winds could see a southerly wind shift after 21z though odds look greatest for a west to northwest wind to continue with gusts to 20 kts. Winds will decrease for both terminals during the evening before increasing again out of the west to southwest Monday morning. Skies will remain VFR with some waves of high cloudiness at times. KALS will see winds kick up from the west to southwest late this afternoon with some gusts to around 20 kts possible. Winds diminish overnight before increasing again on Monday with gusts to around 25 kts in the late morning and afternoon. Otherwise expect VFR cloudiness at times with high level cloudiness. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for COZ224-229-230. Red Flag Warning until 7 PM MDT this evening for COZ237. && UPDATE...KT SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...KT
Hazardous weather outlook, Apr 4, 12:25 PM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1225 PM MDT Sun Apr 4 2021 COZ058>089-093>099-051830- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1225 PM MDT Sun Apr 4 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions will continue across Baca county through 7 PM this evening due to a combination of gusty winds, low humidity values and dry vegetation. Spotty critical to near critical fire weather conditions will also continue across portions of the I-25 corridor where winds will be more intermittently gusty at times. Temperatures today will hit record to near record highs for most areas. A very isolated thunderstorm will be possible across Baca county this afternoon. Locally gusty winds up to 50 mph, and an occasional lightning flash will be the primary storm threats. High based showers will be possible across the southern Sangre De Cristo mountains as well, with some spotty light rain possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous fire weather conditions are forecast across the San Luis Valley, Huerfano and western Las Animas Counties on Monday due to gusty southwest winds and very low humidity values. More widespread critical fire weather conditions are forecast on Tuesday. The extent will be highly dependent on an incoming cold front. Showers and possibly a few thunderstorms are possible along the front Tuesday afternoon and evening. Periods of isolated mountain showers and thunderstorms are possible from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 31/23
In the hours before
Special weather statement, Apr 4, 2:27 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
227 PM MDT Sun Apr 4 2021
COZ099-042115-
Springfield Vicinity/Baca County CO-
227 PM MDT Sun Apr 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND
NORTHEASTERN BACA COUNTIES UNTIL 315 PM MDT...
At 227 PM MDT, Doppler radar was tracking a strong thunderstorm over
Vilas, or 8 miles east of Springfield, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Walsh, Vilas and Two Buttes.
LAT...LON 3725 10247 3743 10262 3765 10233 3764 10219
3746 10204 3739 10204
TIME...MOT...LOC 2027Z 238DEG 19KT 3738 10247
KTSpecial weather statement, Apr 4, 3:20 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
320 PM MDT Sun Apr 4 2021
COZ098-099-042200-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
320 PM MDT Sun Apr 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND EASTERN
BACA COUNTIES UNTIL 400 PM MDT...
At 319 PM MDT, Doppler radar was tracking a high based thunderstorm
near Walsh, or 12 miles west of The Saunders Elevator, moving
northeast at 25 mph.
Localized wind gusts up to 50 mph and lightning will be possible
with this storm.
Locations impacted include...
Walsh and Stonington.
LAT...LON 3701 10243 3717 10262 3774 10211 3768 10204
3735 10204
TIME...MOT...LOC 2119Z 238DEG 21KT 3744 10226
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:59 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande and 1 more | 11 hr |
| Apr 4, 12:15 PM MDT | Red Flag Warning | PUB | Baca | 7 hr |
| Apr 4, 2:27 PM MDT | Special Weather Statement | PUB | Baca | 48 min |
| Apr 4, 3:15 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more | 23 hr |
| Apr 4, 3:15 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, El Paso, Fremont, Huerfano and 4 more | 29 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.